+ Reply
Log in or Register to participate in these discussions
My facial hair is changing
Julie44
42 Posts

Hello,

I have been doing immunotherapy therapy for more than a year now for a head and neck cancer that is now in my leg. I have changed immunotherapy in between and I have started this one at the end of April as well as a clinical trial.

I did notice that I had less hair on my legs and arms but it stayed the same on my head and face. However, lately, I did notice that my eyelashes were so short and going all over the place and that my eyebrows were fuller. The weird thing though is that both eyebrows and eyelashes have become totally black whereas I have always been dark blond to brown! How strange! My doctor never mentioned anything about either hair loss or change in hair. It is not a serious thing but self esteem and confidence is so important…

I wonder if anyone has experienced that and what did you do? I will mention it to my doctor and let you know.

Thank you!

1 Replies
ACH2015
2351 Posts

@Julie44

You don't mention the specific immunotherapy drug(s) you are taking. I did look up some general information, and found additional signs and symptoms of side effects from different types of immunotherapies and found that hair loss or extra hair growth can be side effects of immunotherapy. I underwent immunotherapy in a clinical trial (durvalumab and Tremelimuab) but amongst the side effects I suffered, hair loss or extra growth were not part of them.

When I went through chemo, I lost all the hair on my body. When it grew back, some was of different texture and color. You may be experiencing the same thing if your eyelashes and eyebrows thinned, and are now re growing a different color.

Check with the oncologist or the oncology nurse about this as a potential side effect, and hopefully others here share their experiences as well.

Hope this helps

ACH2015

+ Reply